Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 5, 2011, 8:16 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 89 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2011, 8:16 PM CDT (01:16 UTC)
- Expired
- Aug 5, 2011, 9:45 PM CDT
- In force
- 89 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Cimarron County, OK, Texas County, OK
The radar
The Amarillo radar (KAMA), 164 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 8:20 PM CDT | TSTM WND GST 63 | Goodwell, OK | SCHOOL NET SITE |
| Aug 5, 8:45 PM CDT | HAIL 0.88 | Guymon, OK | NICKLE SIZE HAIL IN GUYMON |
| Aug 5, 8:47 PM CDT | TSTM WND GST 60 | 2 W Guymon, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 3156 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WUUS54 KAMA 060116 SVRAMA OKC025-139-060245- /O.NEW.KAMA.SV.W.0055.110806T0116Z-110806T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 816 PM CDT FRI AUG 5 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 945 PM CDT * AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF GRIGGS...OR ABOUT 17 MILES NORTH OF STRATFORD...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... EVA... GRIGGS... HOUGH... GOODWELL... GUYMON... OPTIMA... HOOKER... TYRONE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3650 10144 3652 10221 3700 10219 3700 10098 TIME...MOT...LOC 0116Z 205DEG 15KT 3659 10198 $$ LG
6 follow-up statements
525 WWUS54 KAMA 060132 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 832 PM CDT FRI AUG 5 2011 OKC025-139-060245- /O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/ CIMARRON OK-TEXAS OK- 832 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR TEXAS AND EASTERN CIMARRON COUNTIES... AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED 10 MILES EAST OF GRIGGS AND 6 MILES SOUTHWEST OF GUYMON...MOVING NORTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOODWELL...STURGIS...GUYMON...OPTIMA...TYRONE...HOUGH AND HOOKER. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3650 10144 3658 10221 3700 10219 3700 10098 TIME...MOT...LOC 0130Z 205DEG 15KT 3665 10195 $$ LG
841 WWUS54 KAMA 060137 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 837 PM CDT FRI AUG 5 2011 OKC025-139-060245- /O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/ CIMARRON OK-TEXAS OK- 837 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR TEXAS AND EASTERN CIMARRON COUNTIES... AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GOODWELL...OR ABOUT 8 MILES WEST OF GUYMON...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYRONE. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3650 10144 3658 10221 3700 10219 3700 10098 TIME...MOT...LOC 0137Z 229DEG 17KT 3668 10161 $$ LG
944 WWUS54 KAMA 060144 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 844 PM CDT FRI AUG 5 2011 OKC025-060154- /O.CAN.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/ CIMARRON OK- 844 PM CDT FRI AUG 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CIMARRON COUNTY IS CANCELLED... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3650 10144 3665 10203 3700 10203 3700 10098 TIME...MOT...LOC 0144Z 229DEG 17KT 3668 10153 $$ OKC139-060245- /O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/ TEXAS OK- 844 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR TEXAS COUNTY... AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GUYMON...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUGH AND TYRONE. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. LAT...LON 3650 10144 3665 10203 3700 10203 3700 10098 TIME...MOT...LOC 0144Z 229DEG 17KT 3668 10153 $$ LG
118 WWUS54 KAMA 060159 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 859 PM CDT FRI AUG 5 2011 OKC139-060245- /O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/ TEXAS OK- 859 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR TEXAS COUNTY... AT 856 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GUYMON...MOVING NORTHEAST AT 20 MPH. AT 847 PM...A 60 MPH WIND GUST WAS REPORTED AT THE GUYMON AIRPORT. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUGH...HOOKER AND TYRONE. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. LAT...LON 3650 10144 3659 10180 3700 10176 3700 10098 TIME...MOT...LOC 0158Z 229DEG 17KT 3672 10145 $$ LG
621 WWUS54 KAMA 060208 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 908 PM CDT FRI AUG 5 2011 OKC139-060245- /O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/ TEXAS OK- 908 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EASTERN TEXAS COUNTY... AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OPTIMA...OR ABOUT 4 MILES NORTHEAST OF GUYMON...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYRONE AND HOOKER. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3657 10138 3666 10166 3700 10155 3700 10098 TIME...MOT...LOC 0208Z 229DEG 17KT 3675 10140 $$ LG
006 WWUS54 KAMA 060225 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 925 PM CDT FRI AUG 5 2011 OKC139-060245- /O.CON.KAMA.SV.W.0055.000000T0000Z-110806T0245Z/ TEXAS OK- 925 PM CDT FRI AUG 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR NORTHEASTERN TEXAS COUNTY... AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OPTIMA...OR ABOUT 13 MILES NORTHEAST OF GUYMON...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYRONE AND HOOKER. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3664 10131 3678 10150 3700 10140 3700 10098 TIME...MOT...LOC 0225Z 241DEG 18KT 3677 10127 $$ LG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 8:11 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 5, 8:11 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 811 PM CDT FRI AUG 5 2011 .UPDATE... HAVE UPDATED GRAPHICAL FORECASTS...INCREASING AREAL COVERAGE OF EVENING THUNDERSTORMS. 88D REVEALS WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS WESTERN AND NORTHERN ZONES. ANTICIPATE MUCH OF THIS ACTIVITY TO CONTINUE FOR THE NEXT FEW HOURS. HAVE INCLUDED MENTION OF GUSTY WINDS AS MICROBURST POTENTIAL WILL EXIST THRU THE EVENING. ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING AT THIS TIME ALONG CONVERGENCE ZONE SEEN BY KAMA 88D IN SOUTHEAST TEXAS PANHANDLE. HAVE ACCOUNTED FOR FURTHER DEVELOPMENT THIS EVENING...ADDING ISOLATED SHOWERS AND THUNDERSTORMS TO SOUTHEASTERN ZONES. UPDATED TEXT PRODUCTS WILL BE ISSUED SHORTLY. COCKRELL && .PREV DISCUSSION... /ISSUED 602 PM CDT FRI AUG 5 2011/ AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED ON THE SEVERAL OUTFLOW BOUNDARIES ACROSS THE AREA. STILL LOOKS LIKE DHT AND GUY WILL HAVE THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS GOING THROUGH THE EVENING AND OVERNIGHT AS THIS AREA WILL BE CLOSEST TO THE SUBTROPICAL MOISTURE PLUME AND AN UPPER LEVEL DISTURBANCE MOVING THROUGH. SKIES WILL REMAIN VFR OUTSIDE OF THE THUNDERSTORMS. BUT IN THE THUNDERSTORMS...VISIBILITIES WILL GET DOWN INTO THE MVFR RANGE. WINDS WILL BE ALL AROUND THE DIAL AS OUTFLOW BOUNDARIES PASS BY THE TERMINALS...BUT WILL GENERALLY BE LIGHT OUTSIDE OF SHOWERS AND THUNDERSTORMS. AGAIN...SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE TOWARD SUNRISE...WITH DEBRIS CLOUDS AROUND IN THE MORNING...THEN CUMULUS CLOUDS SHOULD RE-DEVELOP IN THE AFTERNOON ON SATURDAY. PREV DISCUSSION... /ISSUED 509 PM CDT FRI AUG 5 2011/ DISCUSSION... SAME SONG...DIFFERENT VERSE. AS HAS BEEN THE CASE THE LAST SEVERAL DAYS... ANOTHER CROP OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS MAINLY NWRN HALF OF FCST AREA DUE TO COMBINATION OF CONVECTIVE OUTFLOW BOUNDARIES FROM PREVIOUS NIGHTS TSTMS...STRONG HEATING AND A RATHER UNSTABLE ATMOSPHERE . AND ADEQUATE LOW LEVEL MOISTURE. SINCE PRECIP HAS BEEN GOING ALL NIGHT LONG LAST SEVERAL NIGHTS...KEPT POPS IN THE ISOLD TO SCT COVERAGE WORDING RIGHT THRU 12Z SAT. LITTLE CHANGE SEEN FOR SATURDAY AFTERNOON AND NIGHT...AND HAVE RETAINED SLGT CHC POPS MOST SECTIONS EXCEPT SERN TX PNHDL. UPPER LEVEL RIDGE OF HIGH PRESSURE STILL PROGGED BY ALL MEDIUM RANGE MODELS TO MOVE WWD AND RESPOSITION ITSELF OVER SRN HALF OF AZ AND NM FOR MOST OF NEXT WEEK AS MID LATITUDE WESTERLIES DIP SWD AND FORM AN ERN US UPPER LEVEL TROF. PNHDLS WILL BE IN GENERAL WNW FLOW...WHICH IS USUALLY FAVORABLE FOR STEERING STORMS INTO AT LEAST NWRN AND NRN SECTIONS OF FCST AREA FROM ERN NM AND SERN CO. COLD FRONT SLATED TO MOVE SLOWLY ACROSS THE REGION LATER MONDAY INTO TUESDAY...WITH GFS BEGINNING TO STRUGGLE WITH THIS BOUNDARY COMPARED TO ECMWF. LEANED A BIT CLOSER TO ECMWF HANDLING OF THE FRONT. IF TSTM COMPLEXES FORM ALONG OR BEHIND IT IN POOLING MOISTURE FIELD...THEN THIS FRONT MAY VERY WELL END UP FURTHER S INTO TX SOUTH PLAINS WITH BETTER DEFINITION TO IT AS WELL. ONLY TIME WILL TELL ON THAT ASPECT. KEPT IN SLGT CHC POPS NWRN ZONES SUN AFTERNOON...AND BLED THEM INTO A FEW HOURS SUNDAY EVENING BEFORE DISSIPATING. ALSO KEPT MONDAY DRY AS WELL. BUT THAT COULD CHANGE IF FRONT DOES INDEED BEGIN SLIDING INTO NRN ZONES LATE MONDAY AFTERNOON OR EVENING AS THIS BOUNDARY MAY BE A FOCUS FOR TSTM INITIATION. LATER SHIFTS MAY NEED TO INSERT POPS FOR THAT DAY IF FUTURE MODEL TRENDS BECOME MORE APPARENT ON THIS PSBLTY. RETAINED SLGT CHC POPS TUE NIGHT THRU WED NIGHT AND AGAIN THU NIGHT DUE TO UPPER LEVEL WNW FLOW AND RESIDUAL COLD FRONTAL BOUNDARY LURKING AROUND THE VCNTY. DECIDED TO INSERT SLGT CHC POPS FOR THU DAYLIGHT HOURS CONSIDERING BOUNDARY WILL BE IN THE AREA AND MOISTURE AND INSTABILITY SHOULD BE SUFFICIENT TO WARRANT AT LEAST A SLGT CHC THREAT. KEPT NEXT FRI AND FRI NIGHT DRY AT THIS TIME. HOWEVER...SINCE OVERALL PATTERN IS PROGGED TO REMAIN ABOUT THE SAME...WOULD NOT BE SURPRISED IF SOME SORT OF POP IS NEEDED ON THIS DAY TOO. OVERALL... INTEGRITY OF PREVIOUS FCST PCKG WAS RETAINED WITH MAINLY MINOR CHANGES TO POPS...WINDS...AND TEMPS PERFORMED ON THE GRIDS WHERE NEEDED. ANDRADE FIRE WEATHER... ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH AT LEAST THE MIDDLE OF NEXT WEEK DUE TO CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA...SURFACE AND 20 FOOT WINDS GENERALLY BELOW 20 MPH... AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES AROUND 20 TO 25 PERCENT. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/03
Hazardous weather outlook, Aug 5, 3:31 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT FRI AUG 5 2011 OKZ001>003-TXZ001>020-061100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 331 PM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL BUT THE SOUTHEAST TEXAS PANHANDLE THROUGH TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...A FEW STORMS MAY BE STRONG WITH WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES SATURDAY AND SUNDAY...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. A FEW STORMS MAY BECOME STRONG WITH WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN. DANGEROUSLY HOT WEATHER IS POSSIBLE ONCE AGAIN IN THE EASTERN TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH MONDAY WHERE HEAT INDEX VALUES MAY APPROACH 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 7:29 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 729 PM CDT FRI AUG 5 2011 OKZ002-TXZ002-003-060100- TEXAS OK-HANSFORD TX-SHERMAN TX- 729 PM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR SHERMAN...HANSFORD AND TEXAS COUNTIES. AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TEXHOMA...OR ABOUT 14 MILES NORTHEAST OF STRATFORD...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Special weather statement, Aug 5, 7:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 750 PM CDT FRI AUG 5 2011 TXZ016-060115- DEAF SMITH TX- 750 PM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR DEAF SMITH COUNTY. AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HEREFORD... MOVING NORTHEAST AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Special weather statement, Aug 5, 7:56 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 756 PM CDT FRI AUG 5 2011 OKZ002-003-TXZ002-060130- TEXAS OK-BEAVER OK-SHERMAN TX- 756 PM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR SHERMAN...BEAVER AND TEXAS COUNTIES. AT 752 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF TEXHOMA...OR ABOUT 18 MILES NORTHEAST OF STRATFORD...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
Local storm report, Aug 5, 8:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
802 PM CDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.49W
08/05/2011 M66 MPH CIMARRON OK MESONET
66 MPH WINDS RECORDED AT MESONET 3 SSE OF BOISE CITY AT
620PM
&&
EVENT NUMBER AMA1100357
ABMLocal storm report, Aug 5, 8:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
804 PM CDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.49W
08/05/2011 M66 MPH CIMARRON OK MESONET
66 MPH WINDS RECORDED AT MESONET 3 SSE OF BOISE CITY AT
620PM
&&
CORRECTED EVENT TIME
EVENT NUMBER AMA1100357
ABMLocal storm report, Aug 5, 8:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
813 PM CDT FRI AUG 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 4 S EVA 36.74N 101.90W
08/05/2011 TEXAS OK LAW ENFORCEMENT
POLE BARN PUSHED 100 YARDS INTO HOUSE AND DEBRIS
SCATTERED 0.25-0.50 MILES PAST THE HOUSE... CAUSED
DAMAGE TO THE HOUSE AND OVERTURNED A SWINGSET.
&&
EVENT NUMBER AMA1100358
ABMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:18 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 87 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.